Alert archive / Alabama / Tornado Warnings in 2012

Tornado Warning 22, NWS Huntsville, AL

March 2, 2012Cullman County, Alabama

NWS Huntsville, AL issued this tornado warning at Mar 2, 2012, 6:05 PM CST for Cullman County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 6:05 PM CST (00:05 UTC)
Expired
Mar 2, 2012, 6:30 PM CST
In force
25 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:20 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WFUS54 KHUN 030005
TORHUN
ALC043-030030-
/O.NEW.KHUN.TO.W.0022.120303T0005Z-120303T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 630 PM CST

* AT 600 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COLONY...OR
  ABOUT 12 MILES NORTHWEST OF WARRIOR...MOVING EAST AT 40 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  GARDEN CITY.
  HANCEVILLE.
  WALTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3387 8695 3402 8702 3415 8665 3411 8663
      3408 8666 3408 8669 3405 8668 3405 8670
      3404 8670 3395 8679 3393 8688 3390 8692
      3388 8692 3386 8693
TIME...MOT...LOC 0005Z 250DEG 35KT 3397 8688

$$
3 follow-up statements
499 
WWUS54 KHUN 030011 RRA
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
611 PM CST FRI MAR 2 2012

ALC043-030030-
/O.CON.KHUN.TO.W.0022.000000T0000Z-120303T0030Z/
CULLMAN AL-
611 PM CST FRI MAR 2 2012

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR CENTRAL
CULLMAN COUNTY...

AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BLACK BOTTOM...OR 
ABOUT 12 MILES NORTH OF WARRIOR...MOVING EAST AT 40 MPH. A CITIZEN 
REPORTED A POSSIBLE TORNADO LOOKING NORTH FROM THE COMMUNITY OF 
COLONY AT 605 PM. TRAINED SPOTTERS REPORT A DEFINITE FUNNEL CLOUD 
WITH THIS STORM. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDEN
CITY...HANCEVILLE AND WALTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3394 8690 3398 8691 3404 8695 3415 8665
      3411 8663 3408 8666 3408 8669 3405 8668
      3405 8670 3404 8670 3395 8679 3393 8688
TIME...MOT...LOC 0010Z 249DEG 34KT 3399 8684

$$
408 
WWUS54 KHUN 030019
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
619 PM CST FRI MAR 2 2012

ALC043-030030-
/O.CON.KHUN.TO.W.0022.000000T0000Z-120303T0030Z/
CULLMAN AL-
619 PM CST FRI MAR 2 2012

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR CENTRAL
CULLMAN COUNTY...

AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GARDEN CITY...OR 
ABOUT 12 MILES NORTH OF WARRIOR...MOVING EAST AT 40 MPH. THERE HAVE 
BEEN NUMEROUS REPORTS OF FUNNEL CLOUDS WITH THIS STORM. THERE WAS 
ALSO AN UNCONFIRMED REPORT OF A TORNADO NORTH OF COLONY EARLIER WITH 
THIS STORM. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HANCEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3396 8682 3398 8684 3399 8686 3404 8687
      3411 8668 3409 8668 3408 8669 3405 8668
      3405 8670 3404 8670 3395 8679
TIME...MOT...LOC 0018Z 248DEG 34KT 3400 8674

$$
329 
WWUS54 KHUN 030024
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
624 PM CST FRI MAR 2 2012

ALC043-030034-
/O.EXP.KHUN.TO.W.0022.000000T0000Z-120303T0030Z/
CULLMAN AL-
624 PM CST FRI MAR 2 2012

...THE TORNADO WARNING FOR CENTRAL CULLMAN COUNTY EXPIRES AT 630 PM
CST...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT 
PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE COUNTY. THEREFORE 
THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3396 8682 3398 8684 3399 8686 3404 8687
      3411 8668 3409 8668 3408 8669 3405 8668
      3405 8670 3404 8670 3395 8679
TIME...MOT...LOC 0024Z 248DEG 34KT 3402 8668

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 2, 5:29 PM CST, 36 minutes earlier.

Area forecast discussion, Mar 2, 5:29 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
529 PM CST FRI MAR 2 2012

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 343 PM CST FRI MAR 2 2012/
SECOND WAVE OF SEVERE WX IS WELL UNDER WAY ACROSS THE CNTRL TN VALLEY
THIS AFTERNOON...WITH A HIGHLY SHEARED AND VERY UNSTABLE AIRMASS WELL
IN PLACE. WARM CONVEYOR BELT WELL ENTRENCHED ACROSS THE REGION IS
ALSO PROVIDING ABUNDANT MOISTURE UNDER A SWLY FLOW REGIME. ALL OF
THIS IS OCCURRING WELL AHEAD OF THE ADVERTISED COLD FRONT WHICH IS
JUST NOW BEGINNING TO CROSS THE MS RIVER. CONVECTIVE MODE THUS FAR IS
VERY DISCRETE WITH NUMEROUS SUPERCELLS DEVELOPING. SEVERAL LARGE HAIL
REPORTS HAVE BEEN RECEIVED THUS FAR...WITH A FEW CELLS SHOWING SOME
TORNADIC SIGNATURES. UNFORTUNATELY...THIS TYPE OF CONVECTIVE ACTIVITY
IS XPCTED TO CONTINUE THROUGH THE REMAINING AFTERNOON HRS BEFORE THE
COLD FRONT MOVES CLOSER TO NW AL.

WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 4 PM SINCE WINDS WILL SLOWLY
BEGIN TO DECREASE BY EARLY EVENING.

CONVECTIVE MODE IS STILL XPCTED TO BECOME A BIT MORE LINEAR ALONG OR
JUST AHEAD OF THE FRONT GOING INTO THE EVENING PERIOD...AS THE SHEAR
PROFILE BECOMES MORE UNIDIRECTIONAL. IN ANY CASE...STRONG TO SEVERE
TSTMS ARE XPCTED TO ACCOMPANY THE FRONTAL PASSAGE...WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE BEFORE THE
FRONT BEGINS TO MAKE ITS WAY EWD ACROSS THE AREA LATER TONIGHT. REFER
TO THE HAZARDOUS WEATHER OUTLOOK FOR MORE SPECIFIC INFORMATION ON ANY
SEVERE WX THREATS AND TIMING.

LATEST MODEL RUNS SHOW THE COLD FRONT MOVING THROUGH THE AREA DURING
THE EVENING HRS...BEFORE EXITING TO THE E AROUND MIDNIGHT. OVERALL WX
CONDITIONS SHOULD QUICKLY IMPROVE FROM W TO E DURING THE LATTER PART
OF THE EVENING PERIOD...WITH THE PASSAGE OF THE FRONT. PRECIP/LIGHT
SHOWERS MAY LINGER ALONG OR JUST BEHIND THE FRONT HEADING INTO THE
MORNING HRS SAT...BEFORE HIGH PRESSURE OUT OF THE MID/SRN PLAINS
STATES BUILDS EWD INTO THE SE REGION. DRIER AND MORE SEASONAL WX
CONDITIONS ARE XPCTED WITH THE ONCOMING SFC RIDGE HEADING INTO THE
NEW WEEK. BROAD UPPER TROUGH PATTERN SHOULD ALSO BEGIN TO DEEPEN AND
TRANSLATE EWD ACROSS THE PLAINS STATES AND INTO THE ERN CONUS GOING
INTO SUN...THEREBY HELPING TO USHER COOLER AIR BACK INTO THE REGION.
THE PASSING UPPER TROUGH MAY ALSO RESULT IN A FEW MORE LIGHT SHOWERS
ACROSS THE EXTREME NRN/ERN HALF OF THE FORECAST AREA ON SUN BEFORE
MOVING INTO THE ATLANTIC BASIN.

RELATIVELY QUIET AND NEAR SEASONAL WX IS XPCTED THROUGH MID WEEK AS
THE SFC HIGH MAKES ITS WAY EWD ACROSS THE TN/OH VALLEY REGIONS. THE
LATTER HALF OF THE MODEL GUIDANCE IS SUGGESTING ANOTHER BOUNDARY
DROPPING INTO THE SE REGION AROUND THU...WITH PERHAPS A FEW SHOWERS
AND TSTMS RETURNING TO THE FORECAST.

09

&&

.AVIATION...
FOR 00Z TAFS...CDFNT NOW APPROACHING NW AL WITH SCT SHRA/TSRA ALONG
AND AHEAD OF THE CDFNT. DUE TO A VERY UNSTABLE ATMOSPHERE SOME STORMS
WILL HAVE THE POSSIBILITY OF BECOMING SEVERE WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES. ATTM BOTH TAF SITES ARE
REPORTING VFR CONDITIONS...BUT AS THE CDFNT MOVES ACROSS THE CWA
TONIGHT...MVFR/IFR CONDITIONS WILL BE POSSIBLE IN STORMS. CDFNT WILL
PASS KMSL ARND 03Z AND THE KHSV SITE ARND 04Z. BEHIND THE CDFNT SCT
SHRA WILL BE POSSIBLE AT BOTH TAF SITES UNTIL ARND 12Z SATURDAY.

07

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 2, 12:29 PM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 PM CST FRI MAR 2 2012

ALZ001>010-016-TNZ076-096-097-030300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1229 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A SECOND ROUND OF SEVERE THUNDERSTORMS IS EXPECTED DURING THE LATE
AFTERNOON HOURS AND CONTINUING INTO THE EVENING...AS A STRONG COLD
FRONT MOVES ACROSS THE AREA FROM THE WEST. DAMAGING WINDS...LARGE
HAIL...AND TORNADOES ARE ALL POSSIBLE AS A LINE OF STRONG TO SEVERE
THUNDERSTORMS DEVELOPS ALONG OR AHEAD OF THE FRONT.

THE TORNADO THREAT WILL BE MOST LIKELY WITH ANY DISCRETE THUNDERSTORMS
THAT DEVELOP WELL AHEAD OF THE FRONT...OR WITH ANY BREAKS IN THE LINE
OF THUNDERSTORMS.

THE BEST TIMING OF SEVERE WEATHER IS FROM 3 TO 6 PM OVER NORTHWEST
ALABAMA...FROM 6 TO 9 PM ALONG INTERSTATE 65 INCLUDING THE HUNTSVILLE
AREA...AND FROM 9 PM TO MIDNIGHT OVER NORTHEAST ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH FROM WEST TO EAST
AS THE COLD FRONT MOVES OUT OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN
SUPPORT OF SEVERE WEATHER OPERATIONS IS ONGOING TODAY AND WILL LIKELY
BE CONTINUED TONIGHT.

In the hours before

Local storm report, Mar 2, 5:39 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
539 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             5 WNW ROGERSVILLE       34.85N 87.38W
03/02/2012  E1.75 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 2, 5:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
540 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             1 WNW TRIANA            34.59N 86.74W
03/02/2012  M0.88 INCH       MADISON            AL   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED AT FIELDS POND DR.

&&

JMS
Local storm report, Mar 2, 5:45 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             2 ESE TRENTON           34.73N 86.21W
03/02/2012  E1.00 INCH       JACKSON            AL   PUBLIC

            UP TO QUARTER SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 2, 5:58 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
558 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             SKYLINE                 34.81N 86.12W
03/02/2012  E1.00 INCH       JACKSON            AL   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 2, 6:04 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             FAYETTEVILLE            35.15N 86.56W
03/02/2012  E0.25 INCH       LINCOLN            TN   EMERGENCY MNGR

0920 AM     TSTM WND DMG     6 ESE ATHENS            34.78N 86.88W
03/02/2012                   LIMESTONE          AL   PUBLIC

            POWER LINES AND TREES DOWN AND STRUCTURAL DAMAGE SEEN AT
            CRAFT ROAD AND MOORESVILLE ROAD.

0920 AM     TSTM WND DMG     5 ESE ATHENS            34.77N 86.89W
03/02/2012                   LIMESTONE          AL   TRAINED SPOTTER

            WIND PICKING UP DEBRIS WITH ESTIMATED WIND GUST OF 50MPH.
            ROTATION SEEN IN STORM. NO INJURIES.

0940 AM     FUNNEL CLOUD     2 S ATHENS              34.77N 86.97W
03/02/2012                   LIMESTONE          AL   TRAINED SPOTTER

0943 AM     TORNADO          5 S HAZEL GREEN         34.86N 86.57W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            50 MPH WINDS WITH POWER LINES SPARKING...ROTATION
            REPORTED. TORNADO REPORTED ON GROUND

0947 AM     TORNADO          3 N MERIDIANVILLE       34.89N 86.57W
03/02/2012                   MADISON            AL   LAW ENFORCEMENT

            POWER LINES DOWN ON CAR

0949 AM     TORNADO          6 NW HUNTSVILLE         34.78N 86.67W
03/02/2012                   MADISON            AL   AMATEUR RADIO

            RESEARCH PARK BLVD AND DAN TIBBS...FUNNEL CLOUD

0956 AM     TORNADO          4 SSE HARVEST           34.81N 86.71W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            RAIN WRAPPED TORNADO REPORTED ON THE GROUND AT NICK DAVID
            AND JEFF RD.

0958 AM     HAIL             ARDMORE                 34.99N 86.85W
03/02/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

1001 AM     TORNADO          5 WSW MERIDIANVILLE     34.82N 86.66W
03/02/2012                   MADISON            AL   LAW ENFORCEMENT

            RAIN WRAP TORNADO

1003 AM     FUNNEL CLOUD     4 SSE HARVEST           34.81N 86.71W
03/02/2012                   MADISON            AL   PUBLIC

            FUNNEL CLOUD WAS REPORTED AT THE INTERSECTION OF NICK
            DAVIS AND JEFF ROAD.

1005 AM     HAIL             MERIDIANVILLE           34.85N 86.57W
03/02/2012  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

1007 AM     TORNADO          1 E MERIDIANVILLE       34.85N 86.55W
03/02/2012                   MADISON            AL   PUBLIC

            RAIN WRAP TORNADO

1008 AM     TORNADO          3 E MERIDIANVILLE       34.86N 86.52W
03/02/2012                   MADISON            AL   LAW ENFORCEMENT

            TORNADO ON GROUND

1015 AM     TORNADO          4 ENE MOORES MILL       34.87N 86.46W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            TORNADO ON GROUND

1019 AM     TORNADO          5 NE MERIDIANVILLE      34.91N 86.51W
03/02/2012                   MADISON            AL   EMERGENCY MNGR

            HOUSE DESTROYED

1019 AM     TORNADO          4 ENE MOORES MILL       34.87N 86.46W
03/02/2012                   MADISON            AL   EMERGENCY MNGR

            PEOPLE TRAPPED IN RUBBLE WITH INJURIES

1032 AM     TORNADO          4 ENE MOORES MILL       34.87N 86.46W
03/02/2012                   MADISON            AL   AMATEUR RADIO

            TREES DOWN...CARS DAMAGED AND FARM HOUSE DESTROYED NEAR
            BUCKHORN HIGH SCHOOL

1043 AM     TORNADO          5 NNE MOORES MILL       34.91N 86.48W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            POWERLINES DOWN AT BETH AND BUTLER ROADS

1054 AM     TORNADO          3 E MERIDIANVILLE       34.86N 86.52W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            POWER LINES DOWN ON ROADS AND DAMAGE TO FARM BUILDING

0145 PM     FUNNEL CLOUD     2 NNE RIPLEY            34.79N 87.11W
03/02/2012                   LIMESTONE          AL   PUBLIC

            WALL CLOUD REPORTED HALFWAY BETWEEN SNAKE AND RIPLEY
            ROADS ON PARKER ROAD.

0200 PM     HAIL             4 SW ARDMORE            34.96N 86.89W
03/02/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER SIZED HAIL AND POSSIBLE WALL CLOUD REPORTED NEAR
            I-65 WELCOME CENTER.

0200 PM     HAIL             NNE MT HOPE             34.46N 87.48W
03/02/2012  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORT2

0207 PM     HAIL             ALLSBORO                34.69N 88.11W
03/02/2012  E1.00 INCH       COLBERT            AL   TRAINED SPOTTER

            QUARTER AND NICKEL SIZED HAIL REPORTED

0210 PM     HAIL             MT HESTER               34.73N 88.01W
03/02/2012  E0.50 INCH       COLBERT            AL   EMERGENCY MNGR

            DIME SIZED HAIL COVERING THE GROUND

0215 PM     FUNNEL CLOUD     5 NNE HARVEST           34.92N 86.71W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            WALL CLOUD REPORTED NEAR MADISON CROSSROADS ELEMENTARY
            SCHOOL.

0215 PM     HAIL             4 ESE CHEROKEE          34.74N 87.89W
03/02/2012  E2.75 INCH       COLBERT            AL   BROADCAST MEDIA

            BASEBALL SIZED HAIL REPORTED IN BARTON

0218 PM     HAIL             CHEROKEE                34.76N 87.97W
03/02/2012  E1.75 INCH       COLBERT            AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

0230 PM     HAIL             4 ESE CHEROKEE          34.74N 87.89W
03/02/2012  E1.00 INCH       COLBERT            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0235 PM     HAIL             FLORENCE                34.83N 87.67W
03/02/2012  E4.25 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            SOFTBALL SIZE HAIL WAS REPORTED.

0235 PM     HAIL             FLORENCE                34.83N 87.67W
03/02/2012  E1.00 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0235 PM     TSTM WND DMG     5 N FLORENCE            34.87N 87.68W
03/02/2012                   LAUDERDALE         AL   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN NORTH OF FLORENCE

0235 PM     HAIL             5 N FLORENCE            34.87N 87.68W
03/02/2012  E0.75 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED JUST NORTH OF FLORENCE

0235 PM     HAIL             2 NNW FLORENCE          34.82N 87.69W
03/02/2012  E1.25 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL REPORTED IN FLORENCE

0235 PM     FLOOD            5 N FLORENCE            34.87N 87.68W
03/02/2012                   LAUDERDALE         AL   TRAINED SPOTTER

            MINOR STREET FLOODING NORTH OF FLORENCE

0240 PM     TORNADO          BOONSHILL               35.21N 86.74W
03/02/2012                   LINCOLN            TN   EMERGENCY MNGR

            TORNADO DAMAGE REPORTED IN BOONSHILL. SHINGLES BLOWN OFF
            OF THE COMMUNITY CENTER AND SEVERAL TREES WERE UPROOTED.

0240 PM     FUNNEL CLOUD     6 E ARDMORE             34.98N 86.75W
03/02/2012                   MADISON            AL   TRAINED SPOTTER

            WALL CLOUD REPORTED AT ELKWOOD SECTION RD AND WALL TRIANA
            HWY

0240 PM     HAIL             1 NNW FLORENCE          34.81N 87.69W
03/02/2012  E0.25 INCH       LAUDERDALE         AL   PUBLIC

            PEA TO QUARTER SIZE HAIL WAS REPORTED.

0245 PM     HAIL             3 WSW FLORENCE          34.81N 87.72W
03/02/2012  E1.00 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL WAS REPORTED COVERING THE
            GROUND.

0246 PM     TSTM WND DMG     5 S FLORENCE            34.76N 87.67W
03/02/2012                   COLBERT            AL   EMERGENCY MNGR

            ROOF WAS BLOWN OFF OF A BUILDING AT 2ND STREET AND
            WOODWARD. POSSIBLE TORNADO DAMAGE.

0251 PM     FUNNEL CLOUD     2 W LINCOLN             35.02N 86.54W
03/02/2012                   LINCOLN            TN   AMATEUR RADIO

            WALL CLOUD REPORTED NEAR HWY 275 IN TENNESSEE

0300 PM     HAIL             5 WNW ROGERSVILLE       34.85N 87.38W
03/02/2012  E1.75 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

0305 PM     HAIL             FLORENCE                34.83N 87.67W
03/02/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            2 INCHES OF HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED.

0310 PM     HAIL             2 W WINCHESTER          35.19N 86.15W
03/02/2012  E1.00 INCH       FRANKLIN           TN   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

0321 PM     TSTM WND DMG     5 SSW CHEROKEE          34.69N 87.99W
03/02/2012                   COLBERT            AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON A HOUSE IN WHITE PIKE AREA. FIRE
            AND EMS ENROUTE TO LOCATION. INJURIES UNKNOWN.

0323 PM     HAIL             HATTON                  34.56N 87.41W
03/02/2012  E0.75 INCH       LAWRENCE           AL   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED IN THE HATTON COMMUNITY ON HWY
            101

0325 PM     HAIL             DECHERD                 35.21N 86.09W
03/02/2012  E2.75 INCH       FRANKLIN           TN   EMERGENCY MNGR

            BASEBALL SIZE HAIL WAS REPORTED.

0331 PM     FUNNEL CLOUD     2 SE NORTH COURTLAND    34.66N 87.28W
03/02/2012                   LAWRENCE           AL   TRAINED SPOTTER

            WALL CLOUD REPORTED.

0334 PM     FUNNEL CLOUD     5 N ATHENS              34.88N 86.97W
03/02/2012                   LIMESTONE          AL   TRAINED SPOTTER

            ROTATING WALL CLOUD WITH FUNNEL CLOUD REPORTED 5 MILES N
            OF ATHENS

0345 PM     HAIL             4 NNW HAZEL GREEN       34.99N 86.60W
03/02/2012  E1.25 INCH       MADISON            AL   PUBLIC

            HALF DOLLAR SIZED HAIL FALLING 4 MILES NNW OF HAZEL GREEN

0348 PM     HAIL             5 N HARVEST             34.93N 86.75W
03/02/2012  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED AT READY SECTION RD AND
            WALL TRIANA HWY

0349 PM     TSTM WND DMG     3 N ROGERSVILLE         34.87N 87.29W
03/02/2012                   LAUDERDALE         AL   AMATEUR RADIO

            TREES DOWN AND STRUCTURAL DAMAGE TO ROOF 3 MILES NORTH OF
            ROGERSVILLE.

0352 PM     TSTM WND DMG     5 NW HARVEST            34.90N 86.82W
03/02/2012                   LIMESTONE          AL   PUBLIC

            TREE DAMAGE WAS REPORTED.

0357 PM     HAIL             N HAZEL GREEN           34.93N 86.57W
03/02/2012  E0.50 INCH       MADISON            AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED.

0359 PM     HAIL             4 N MERIDIANVILLE       34.93N 86.57W
03/02/2012  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

0400 PM     HAIL             HAZEL GREEN             34.93N 86.57W
03/02/2012  E1.75 INCH       MADISON            AL   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED.

0403 PM     HAIL             HAZEL GREEN             34.92N 86.57W
03/02/2012  E0.75 INCH       MADISON            AL   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED.

0403 PM     HAIL             3 E HAZEL GREEN         34.94N 86.52W
03/02/2012  E1.25 INCH       MADISON            AL   AMATEUR RADIO

            QUARTER TO HALF DOLLAR SIZED HAIL REPORTED AT JOE QUICK
            RD AND TANNER RD

0405 PM     HAIL             3 WNW NEW MARKET        34.93N 86.48W
03/02/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED AT BUTLER RD AND NEW MARKET
            RD

0406 PM     HAIL             NEW MARKET              34.91N 86.43W
03/02/2012  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL REPORTED.

0418 PM     HAIL             1 WNW FLINT CITY        34.52N 86.98W
03/02/2012  E1.00 INCH       MORGAN             AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED NEAR AUSTINVILLE RD.

0430 PM     FUNNEL CLOUD     W HARTSELLE             34.44N 86.94W
03/02/2012                   MORGAN             AL   TRAINED SPOTTER

            ROTATING WALL CLOUD REPORTED NEAR HWY 36 AND HWY 31

0438 PM     HAIL             1 WNW TRIANA            34.59N 86.74W
03/02/2012  M0.88 INCH       MADISON            AL   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED AT FIELDS POND DR.

0445 PM     HAIL             HUNTSVILLE              34.73N 86.59W
03/02/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL WAS REPORTED.

0449 PM     HAIL             4 N FARLEY              34.65N 86.55W
03/02/2012  M1.00 INCH       MADISON            AL   COCORAHS

            DEPTH UPTO AN INCH OF QUARTER SIZED HAIL REPORTED

0450 PM     HAIL             3 N FARLEY              34.64N 86.57W
03/02/2012  E0.75 INCH       MADISON            AL   AMATEUR RADIO

            PENNY SIZED HAIL AT MEMORIAL PARKWAY AND MEADOWBROOKK DR

0455 PM     HAIL             1 NNW SHERWOOD          35.09N 85.93W
03/02/2012  E1.75 INCH       FRANKLIN           TN   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED.

0456 PM     FUNNEL CLOUD     3 N FALKVILLE           34.41N 86.91W
03/02/2012                   MORGAN             AL   PUBLIC

            WALL CLOUD 3 MILES NORTH OF FALKVILLE, SEEN FROM OF I-65

0512 PM     HAIL             2 ESE TRENTON           34.73N 86.21W
03/02/2012  E1.00 INCH       JACKSON            AL   PUBLIC

            UP TO QUARTER SIZE HAIL WAS REPORTED.

0552 PM     HAIL             SKYLINE                 34.81N 86.12W
03/02/2012  E1.00 INCH       JACKSON            AL   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL WAS REPORTED.

0600 PM     HAIL             CULLMAN                 34.18N 86.84W
03/02/2012  E0.88 INCH       CULLMAN            AL   EMERGENCY MNGR

            AT COUNTY ROAD 222 AND HIGHWAY 69

&&

KWEBER
Special weather statement, Mar 2, 6:04 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CST FRI MAR 2 2012

ALZ001-002-030030-
COLBERT-LAUDERDALE-
604 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 630 PM CST...

AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM WALNUT GROVE TO POGO...MOVING
EAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN COLBERT AND LAUDERDALE COUNTIES...ESPECIALLY WEST OF US
HIGHWAY 43...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3500 8750 3458 8760 3457 8778 3458 8814
      3489 8811 3493 8817 3501 8815
TIME...MOT...LOC 0004Z 258DEG 44KT 3500 8804 3457 8814

BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:04 PM CSTSpecial Weather StatementHUNColbert, Lauderdale26 min
Mar 2, 6:35 PM CSTSpecial Weather StatementHUNLawrence25 min
Mar 2, 6:55 PM CSTSpecial Weather StatementHUNMorgan35 min
Mar 2, 7:04 PM CSTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan26 min
Mar 2, 7:13 PM CSTSevere Thunderstorm WarningHUNCullman47 min
Mar 2, 7:36 PM CSTSpecial Weather StatementHUNMadison39 min
Mar 2, 7:45 PM CSTSpecial Weather StatementHUNEtowah45 min
Mar 2, 8:11 PM CSTSpecial Weather StatementHUNFranklin, Lawrence49 min
Mar 2, 8:23 PM CSTSevere Thunderstorm WarningHUNCullman37 min
Mar 2, 8:29 PM CSTSpecial Weather StatementHUNDeKalb46 min
Mar 2, 9:01 PM CSTSpecial Weather StatementHUNCullman, Marshall44 min
Mar 2, 9:08 PM CSTSevere Thunderstorm WarningHUNFranklin, Lawrence31 min
Mar 2, 9:14 PM CSTSevere Thunderstorm WarningHUNDeKalb, Marshall46 min
Mar 2, 11:30 PM CSTAreal Flood WarningHUNDeKalb5 hr

Nearby

Tornado Warnings in Alabama, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.